Thunderstorm Wind, Early
- When
- July 2, 1:25 PM EST
- Where
- Early County, Blakely
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 31.370, -84.930
A few trees were blown down in Blakely.
Scattered afternoon thunderstorms developed in an environment favorable for severe wet microbursts with high Wet Microburst Severity Index values.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Scattered afternoon thunderstorms developed in an environment favorable for severe wet microbursts with high Wet Microburst Severity Index values.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 2, 9:41 AM EST, 3 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1041 AM EDT THU JUL 2 2015 .NEAR TERM [THROUGH TODAY]... THIS MORNING'S ANALYSIS STILL SHOWS UPPER LEVEL RIDGING OVER THE WESTERN STATES WITH BROAD TROUGHING OVER THE EAST. THE 1000-700 MB FLOW IS WESTERLY TODAY ON THE 12Z KTAE SOUNDING WITH A DECENT AMOUNT OF INSTABILITY AND MID LEVEL LAPSE RATES NEAR OR SLIGHTLY GREATER THAN 6 C/KM. VISIBLE SATELLITE IMAGERY SHOWS A GOOD BIT OF SUNSHINE ACROSS THE AREA THIS MORNING WITH INCREASING CLOUDINESS OFF TO THE WEST. OVERALL...THE CAM GUIDANCE FORECASTS A FAIRLY ACTIVE AFTERNOON WITH CONVECTION DEVELOPING EARLY IN THE AFTERNOON ACROSS THE WEST AND SPREADING EASTWARD ACROSS MOST OF THE AREA DURING THE REMAINDER OF THE AFTERNOON. SEVERAL OF THE MEMBERS HAVE EXPLICIT WIND GUSTS IN THE 40-50 KNOT RANGE...AND A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON. && .PREV DISCUSSION [645 AM EDT]... .SHORT TERM [TONIGHT THROUGH SATURDAY]... A RATHER BROAD, WEAK 500 MB TROUGH WILL CONTINUE OVER MUCH OF THE EASTERN CONUS, WITH THE BASE OF THIS TROUGH (MARKED BY THE 588 DM LINE) REMAINING OVER CENTRAL AL AND GA. AT THE SURFACE, THE WESTERN EXTENT OF THE BERMUDA RIDGE WILL CONTINUE ACROSS CENTRAL FL AND THE EASTERN GULF OF MEXICO. THE WEAK UPPER LEVEL +PV ANOMALY MOVING THROUGH OUR FORECAST AREA TODAY WILL WEAKEN AND BE EAST OF THE REGION TONIGHT, WITH ENOUGH MID-UPPER LAYER DRYING ON FRIDAY AND SATURDAY FOR LOWER POPS. THE POP WILL BE IN THE 30-40 PERCENT RANGE FRIDAY AFTERNOON, THEN AROUND 30 PERCENT FOR THE FOURTH OF JULY. THESE VALUES ARE A LITTLE BELOW CLIMO, BUT SLIGHTLY ABOVE MOS CONSENSUS. WITH THE REDUCED CLOUD COVER COMES WARMER DAYTIME TEMPERATURES, AND WE EXPECT HIGHS AWAY FROM THE BEACHES IN THE MID 90S. DESPITE THE LOWER POPS, THE FORECAST THERMODYNAMIC PROFILE WILL BE SUPPORTIVE OF ISOLATED PULSE SEVERE STORMS EACH AFTERNOON. IN FACT, THE DRIER AIR ALOFT, STEEPER-THAN-AVERAGE MID LAYER LAPSE RATES, AND RATHER HIGH SURFACE THETA-E VALUES, WOULD SUGGEST AN INCREASED RISK OF WET MICROBURSTS- THOUGH ISOLATED. .LONG TERM [SATURDAY NIGHT THROUGH THURSDAY]... THE GFS AND ECMWF SOLUTIONS ARE IN BETTER AGREEMENT THAN 24 HOURS AGO. A WEAK MID-UPPER TROUGH OVER THE SOUTHEAST WILL TRANSLATE SLOWLY EASTWARD INTO NEXT WEEK, LEAVING OUR FORECAST AREA PRIMARILY UNDER THE INFLUENCE OF A RIDGE BUILDING EASTWARD FROM TX. DESPITE THIS RIDGING, THE MOS CONSENSUS POPS ARE STILL VERY CLOSE TO CLIMATOLOGY (AROUND 40 PERCENT EACH AFTERNOON AND EVENING ACROSS MUCH OF OUR FORECAST AREA), PROBABLY DUE TO THE LACK OF DRYING ALOFT. IT APPEARS THE 1000-700 MB MEAN WINDS WILL EITHER BE WEAK OR HAVE AN OFFSHORE COMPONENT, WHICH WOULD INDICATE A LATER START TO SEABREEZE-GENERATED CONVECTION (AS OPPOSED TO STARTING IN THE MORNING). THIS WOULD ALLOW FOR WARM HIGH TEMPERATURES, GENERALLY IN THE MID 90S. .AVIATION... [THROUGH 12Z FRIDAY]... THUNDERSTORMS WILL BE WIDESPREAD THIS AFTERNOON. INCLUDED TEMPO GROUPS FOR GUSTY WINDS AND MVFR VISIBILITIES IN STORMS BETWEEN 18 AND 22Z AT DHN, ABY, VLD AND TLH. RAIN CHANCES ARE LOWER AT ECP SO MENTIONED VCTS. .MARINE... LIGHT TO MODERATE WEST-SOUTHWEST WINDS ARE LIKELY TO CONTINUE THROUGH FRIDAY EVENING AS THE COASTAL WATERS REMAIN NORTH OF THE BERMUDA RIDGE. WINDS WILL BE AT THEIR STRONGEST DURING THE AFTERNOON AND EVENING HOURS. LIGHTER WINDS ARE EXPECTED THIS WEEKEND. .FIRE WEATHER... THERE ARE NO FIRE WEATHER CONCERNS FOR THE NEXT SEVERAL DAYS. .HYDROLOGY... RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT ORGANIZED HEAVY RAIN. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 90 73 93 73 94 / 70 10 30 10 30 PANAMA CITY 86 78 88 78 89 / 50 10 10 10 30 DOTHAN 90 73 93 74 93 / 70 10 20 10 30 ALBANY 90 73 92 73 93 / 70 20 40 20 30 VALDOSTA 91 72 93 73 95 / 70 20 40 10 30 CROSS CITY 92 73 93 72 94 / 40 10 20 10 30 APALACHICOLA 90 77 91 76 91 / 40 10 10 20 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...DVD SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...WESTON MARINE...FOURNIER FIRE WEATHER...WESTON HYDROLOGY...FOURNIER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
103 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1256 PM TSTM WND DMG 6 SE BLOUNTSTOWN AIRPOR 30.39N 84.97W
07/02/2015 LIBERTY FL 911 CALL CENTER
TREE DOWN NEAR SR-12 AND LAKE MYSTIC ROAD.
&&
GODSEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
145 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND DMG 4 ENE SAMSON 31.13N 85.98W
07/02/2015 GENEVA AL BROADCAST MEDIA
SEVERAL TREES DOWN BETWEEN SAMSON AND COFFEE SPRINGS. PEA
SIZE HAIL ALSO REPORTED.
&&
GODSEYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
156 PM EDT THU JUL 2 2015
FLZ016>018-027-028-118-127-128-GAZ157-021845-
LEON FL-COASTAL WAKULLA FL-INLAND JEFFERSON FL-COASTAL JEFFERSON FL-
COASTAL TAYLOR FL-INLAND TAYLOR FL-INLAND WAKULLA FL-GADSDEN FL-
GRADY GA-
156 PM EDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR LEON...SOUTHWESTERN JEFFERSON...
SOUTHEASTERN GADSDEN AND NORTHEASTERN WAKULLA COUNTIES UNTIL 245 PM
EDT...
AT 155 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MIDWAY
TO NEAR CRAWFORDVILLE...AND MOVING NORTHEAST AT 30 MPH.
WINDS NEAR 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ST. MARKS...WOODVILLE...CRAWFORDVILLE...HAVANA...TALLAHASSEE...
MIDWAY...WAKULLA...HYDE PARK...FOREST MEADOWS PARK...FALLSCHASE...
BETHEL...STATE CAPITAL COMPLEX...EIGHT MILE POND...BELAIR...
TALLAHASSEE MALL...CHAIRES...NEWPORT...BAUM...LAKE BRADFORD AND
CHAIRES CROSSROADS.
LAT...LON 3051 8457 3069 8432 3068 8416 3025 8389
3024 8391 3019 8392 3019 8394 3017 8393
3010 8405 3009 8413 3007 8417 3010 8416
3010 8420 3008 8420 3009 8423 3011 8423
3010 8426 3011 8427 3007 8428
TIME...MOT...LOC 1755Z 227DEG 26KT 3048 8451 3023 8434
42-DVDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
159 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND GST NAPIER FIELD 31.32N 85.46W
07/02/2015 M48 MPH DALE AL NWS EMPLOYEE
DOTHAN REGIONAL AIRPORT MEASURED 48 MPH GUST.
&&
GODSEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG ASHFORD 31.18N 85.24W
07/02/2015 HOUSTON AL 911 CALL CENTER
A COUPLE TREES REPORTED DOWN IN ASHFORD.
&&
GODSEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
216 PM EDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM TSTM WND DMG COTTONWOOD 31.05N 85.30W
07/02/2015 HOUSTON AL 911 CALL CENTER
A COUPLE TREES DOWN IN COTTONWOOD.
&&
GODSEYThe Ft Rucker radar (KEOX), 51 km away, was scanning. The volume nearest the first event began at 18:26 UTC.
29 thunderstorm wind, 1 lightning. Local standard time, as filed.
A few trees were blown down in Blakely.
A tree was blown down onto Highway 253.
A tree was blown down in West Bainbridge.
A large tree was blown down on Back 9 Road.
Two trees were blown down along Highway 93.
A tree and power line were blown down on Harney Street in Camilla.
A tree was blown down onto Highway 3 heading towards Meigs.
A tree was blown down along Highway 3 north of Lee White Road.
Multiple trees and power lines were blown down across Colquitt county.
Numerous trees down across the county including some trees on homes. Damage was estimated.
Power lines were blown down on Big Oak Dr.
Numerous trees were blown down across the county.
Several trees were blown down across northern Brooks county near Highway 133.
Multiple trees and power lines were blown down across the county.
Multiple trees and power lines were blown down in the northern part of Berrien county.
A couple of trees were blown down across northern Lowndes county.
A tree was blown down at LAX Highway and Lilac Road.
Numerous trees were blown down across the county.
Lightning started a house fire and caused damage on Westerlee Drive in Lee county via WALB-TV. Damage was estimated.
A tree was blown down onto Philema Road North.
A tree was blown down near 6470 Metcalf Road.
A traffic light blew down on Veterans Ave.
A tree and a traffic light were blown down in Valdosta.
Power lines were blown down on the east side of Valdosta.
Power lines were blown down in western Miller county.
A tree was blown down onto Highway 112.
A couple of trees were blown down along Highway 93.
A few trees were blown down in Adel.
A tree was blown down near Highway 50.
A tree was blown down near Sirmans Road and Highway 129.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594902, 594903, 594904, 594905, 594906, 594907, 594908, 594909, 594911, 594913, 594910, 594914, 594912, 594915, 594917, 594916, 594918, 594919, 594920, 594921, 594922, 594923, 594924, 594925, 594926, 594927, 594928, 594929, 594930, 594931.